Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 18, 2013, 8:28 PM CDT for Barton County, Rice County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 8:28 PM CDT (01:28 UTC)
- Expired
- May 18, 2013, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barton County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4488 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS53 KICT 190128
SVRICT
KSC009-159-190230-
/O.NEW.KICT.SV.W.0053.130519T0128Z-130519T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 825 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELLINWOOD TO 6 MILES
SOUTHWEST OF CUNNINGHAM TO 8 MILES SOUTHWEST OF MEDICINE LODGE...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...RAYMOND...BUSHTON...CHASE...ALDEN...STERLING...LYONS...
GENESEO...LITTLE RIVER...SILICA AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3847 9881 3852 9848 3852 9792 3817 9792
3818 9814 3816 9815 3816 9821 3817 9822
3817 9847 3825 9848 3826 9881 3846 9883
TIME...MOT...LOC 0128Z 270DEG 29KT 3829 9866 3758 9845
3718 9861
HAIL...1.00IN
WIND...70MPH
$$
COOK3 follow-up statements
731
WWUS53 KICT 190149
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT SAT MAY 18 2013
KSC009-159-190230-
/O.CON.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-BARTON KS-
849 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BARTON AND RICE COUNTIES UNTIL 930 PM CDT...
AT 844 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ELLINWOOD TO ABBYVILLE TO 9 MILES SOUTHEAST OF
CUNNINGHAM TO 5 MILES SOUTH OF SHARON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAYMOND...ALDEN...BUSHTON...CHASE...STERLING...LYONS...GENESEO...
LITTLE RIVER...SILICA AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3847 9881 3852 9848 3852 9792 3817 9792
3818 9814 3816 9815 3816 9821 3817 9822
3817 9847 3825 9848 3826 9881 3846 9883
TIME...MOT...LOC 0149Z 270DEG 29KT 3842 9852 3797 9824
3758 9824 3718 9840
HAIL...1.00IN
WIND...60MPH
$$
MCGUIRE355
WWUS53 KICT 190210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT MAY 18 2013
KSC009-190220-
/O.CAN.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
BARTON KS-
910 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0210Z 270DEG 29KT 3842 9830 3800 9799
3758 9803 3718 9819
$$
KSC159-190230-
/O.CON.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-
910 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 930 PM CDT...
AT 907 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CHASE TO PARTRIDGE TO 6 MILES SOUTHEAST OF
KINGMAN TO ATTICA...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYONS...GENESEO...LITTLE RIVER AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0210Z 270DEG 29KT 3842 9830 3800 9799
3758 9803 3718 9819
HAIL...<.75IN
WIND...60MPH
$$
MCGUIRE323
WWUS53 KICT 190224
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SAT MAY 18 2013
KSC159-190234-
/O.EXP.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-
924 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY WILL EXPIRE AT 930
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0224Z 270DEG 29KT 3842 9815 3800 9785
3758 9789 3718 9805
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 7:35 PM CDT, 53 minutes earlier.
Area forecast discussion, May 18, 7:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 735 PM CDT SAT MAY 18 2013 .MESOSCALE DISCUSSION... ISSUED AT 723 PM CDT SAT MAY 18 2013 SCATTERED STRONG/SEVERE CONVECTION CURRENTLY ONGOING...STRETCHING FROM NORTH-CENTRAL KS...SOUTH INTO SOUTH-CENTRAL KS...AND FURTHER SOUTH INTO WEST-CENTRAL OK. CURRENT RADAR INDICATES TWO SUPERCELLS...ONE OVER NORTHWEST RUSSELL COUNTY...AND ANOTHER MORE SIGNIFICANT SUPERCELL OVER PAWNEE COUNTY. BOTH STORMS HAVE STRONG ROTATION...WITH ISOLATED TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS POSSIBLE. STORMS FURTHER SOUTH OVER SOUTH-CENTRAL KS AND WEST-CENTRAL OK APPEAR TO BE MORE MULTICELL/LINEAR IN NATURE...WITH A LOW TORNADO THREAT AT LEAST IN THE SHORT-TERM. AS THE EVENING PROGRESSES...DESPITE AN INCREASING CAP WITH EASTWARD EXTENT...INCREASING BOUNDARY LAYER MOISTURE ALONG WITH INCREASING LOW-LEVEL JET MAY TEND TO INCREASE THE TORNADO THREAT AS ACTIVITY HEADS EAST INTO WESTERN PORTIONS OF WICHITA'S FORECAST AREA...HIGHEST THREAT WEST OF I-135 BEFORE MIDNIGHT. THESE INCREASING LOW-LEVEL HELICITIES IN CONCERT WITH EXTREME INSTABILITY AND LOW CLOUDS HEIGHTS MAY RESULT IN AN ISOLATED STRONG/VIOLENT TORNADO. ADDITIONALLY...VERY LARGE HAIL IN EXCESS OF BASEBALLS AND DAMAGING STRAIGHT-LINE WINDS WILL BE POSSIBLE. ADK && .UPDATE... ISSUED AT 649 PM CDT SAT MAY 18 2013 UPDATE TO THE AVIATION SECTION BELOW FOR THE 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 247 PM CDT SAT MAY 18 2013 THIS EVENING AND TONIGHT... THE LATEST SHORT TERM GUIDANCE SUGGESTS A BETTER CHANCE FOR PORTIONS OF CENTRAL AND ESPECIALLY SOUTH CENTRAL KANSAS BEING AFFECTED BY SEVERE CONVECTION THIS EVENING AS IT EVOLVES/MOVES EAST OFF THE DRY-LINE FURTHER TO THE WEST. STRONG TO EXTREME INSTABILITY WILL BE PRESENT AT PEAK HEATING WITH INITIATION EXPECTED JUST WEST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST-NORTHEAST INTO AT LEAST WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING WITH SHEAR PROFILES SUPPORTIVE OF SUPERCELLS AND A FEW TORNADOES. CAP STRENGTH WILL BE KEY IN HOW FAR EAST THIS CONVECTION CAN DEVELOP ACROSS THE REST OF CENTRAL AND SOUTH CENTRAL KANSAS...THOUGH THE NAM AND GFS WOULD SUGGEST AS FAR EAST AS THE TURNPIKE THRU THE EARLY OVERNIGHT HOURS. THE PROGGED ENERGY HELICITY VALUES BELOW 3KM AND 1KM SUGGESTS THAT A TORNADO POTENTIAL WILL EXIST EVEN AFTER DARK UP THRU MIDNIGHT ACROSS SOUTH CENTRAL KANSAS. WHILE THERE IS SOME NEGATING FACTORS WITH CAP STRENGTH AND FLOW ALOFT FOR CONVECTIVE AND SUPERCELL MAINTENANCE INTO EARLY TONIGHT...THE STRONG LOW LEVEL JET AND RATHER IMPRESSIVE INSTABILITY DOES LEAD TO KEEP THIS POSSIBILITY OPEN. -KED SUNDAY...ANOTHER ROUND OF SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS MUCH OF THE AREA ON SUNDAY-SUNDAY NIGHT. MUCH LIKE THIS AFTERNOON...THE DRYLINE WILL BE THE PRIMARY FOCUS FOR DEEP MOIST CONVECTION DURING THE MID TO LATE AFTERNOON HOURS BUT SOME UNCERTAINTY REMAINS IN HOW FAR EAST THE DRYLINE MIXES. THE NAM IS THE MOST AGGRESSIVE AND FURTHER EAST ALLOWING LOW LEVEL FLOW TO VEER TO THE SOUTHWEST ACROSS MUCH OF SOUTH CENTRAL KANSAS WHICH WOULD LIKELY REDUCE THE THREAT FOR TORNADOES WEST OF I-135 KEEPING THE GREATEST THREAT MAINLY EAST OF THE WICHITA AREA ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST KANSAS. THE GFS/ECMWF ARE LESS AGGRESSIVE MIXING THE DRYLINE EASTWARD WHILE THE GFS PROGS INDICATE A RETREATING DRYLINE SUNDAY EVENING SUPPORTING CONTINUED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS WITH MUCAPE/HAIL GROWTH REGION LAPSE RATES SUPPORTING THE THREAT FOR LARGE HAIL. THE SHEAR PROFILES CONTINUE TO SUPPORT SUPERCELLS ON SUNDAY AS A MORE ROBUST H25 SPEED MAX EJECTS ACROSS THE SOUTHERN AND CENTRAL PLAINS. THE DEEP LAYER SHEAR BECOMES QUITE IMPRESSIVE WITH 0-8KM BULK SHEAR APPROACHING 80 KNOTS BY 00Z MON. THE POTENTIAL FOR SUPERCELLS WITH VERY LARGE HAIL AND TORNADOES WILL CONTINUE THROUGH THE EVENING HOURS ACROSS SOUTHEAST KANSAS. MON-TUE...WILL MAINTAIN AFTERNOON POPS WEIGHTED OVER SOUTHEAST KANSAS ON MONDAY AFTERNOON AS A SFC TROUGH IS PROGGED TO REMAIN DRAPED ACROSS THE AREA AND MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION. HARD TO RULE OUT MORE SEVERE WEATHER BUT CONFIDENCE REMAINS LOW AT THIS TIME. MORE SEASONABLE TEMPERATURES ARE EXPECTED BY TUESDAY AS THE MID/UPPER TROUGH CONTINUES TO MEANDER OVER THE NORTHERN PLAINS AND DRIER MORE SEASONABLE AIR IS ADVECTED ACROSS THE CENTRAL PLAINS STATES. -MWM .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 247 PM CDT SAT MAY 18 2013 A MID/UPPER RIDGE IS PROGGED TO RETURN TO THE CENTRAL AND SOUTHERN PLAINS IN A PATTERN THAT MAY BECOME FAVORABLE FOR NOCTURNAL THUNDERSTORM ACTIVITY AND MAINTAINED POPS THROUGH MUCH OF THE PERIOD. SEASONABLY MILD TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER 70S AND LOWS IN THE 50S AND 60S. -MWM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 649 PM CDT SAT MAY 18 2013 ANTICIPATE SCATTERED THUNDERSTORMS TO AFFECT THE VICINITY OF ALL TAFS SITES EXCEPT KCNU THROUGH MIDNIGHT. SOME OF THE STORMS WILL BE SEVERE...CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TORNADO THREAT MAY ACTUALLY INCREASE FOR A TIME THIS EVENING AS LOW-LEVEL JET STRENGTHENS. AS STORMS RUN INTO A STOUT CAPPING INVERSION...THEY SHOULD TEND TO WEAKEN AND DECREASE IN AREAL COVERAGE AFTER MIDNIGHT...WITH ACTIVITY POSSIBLY NOT EVEN MAKING IT TO KCNU. IN WAKE OF STORMS...ANOTHER ROUND OF LOW CIGS/VSBYS WILL BE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING. COLD FRONT/DRYLINE WILL SWEEP EAST ACROSS THE REGION SUNDAY...SPARKING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS GENERALLY ALONG/EAST OF KICT-KSLN SUN AFTERNOON-EVENING. WEST/NORTHWEST WINDS WILL SPREAD EAST IN WAKE OF THE FRONT...REACHING THE I-135 CORRIDOR AROUND LUNCHTIME. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 86 60 81 / 60 50 60 30 HUTCHINSON 67 87 58 83 / 50 50 40 30 NEWTON 67 83 60 78 / 60 60 60 30 ELDORADO 68 86 62 82 / 60 60 60 40 WINFIELD-KWLD 69 86 63 81 / 60 60 60 40 RUSSELL 64 82 52 79 / 60 40 20 20 GREAT BEND 64 82 53 79 / 60 40 20 20 SALINA 68 85 58 80 / 40 50 40 20 MCPHERSON 67 86 58 82 / 50 50 40 20 COFFEYVILLE 70 87 66 82 / 20 60 70 60 CHANUTE 70 85 66 81 / 30 70 70 50 IOLA 70 85 66 81 / 30 80 70 50 PARSONS-KPPF 70 86 66 81 / 30 70 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 3:38 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SAT MAY 18 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WILL BRING VERY LARGE HAIL UP TO TENNIS BALL SIZE ALONG WITH DAMAGING WINDS TO 80 MPH AND A FEW TORNADOES TO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AS THEY MOVE NORTHEAST ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WILL SHIFT SLIGHTLY EAST ON SUNDAY AND SUNDAY NIGHT...IMPACTING AREAS MAINLY ALONG AND EAST OF I-135. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY OVER SOUTHEAST KANSAS. MONDAY AND MONDAY NIGHT WILL BRING ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER OF ALL TYPES..PRIMARILY OVER SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY LINGER TUESDAY AND TUESDAY EVENING OVER PRIMARILY SOUTHEAST KANSAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY RETURN TO THE AREA LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS EVENING AND INTO TONIGHT OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS...THEN OVER AREAS ALONG AND EAST OF I-135 SUNDAY AND SUNDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, May 18, 6:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 630 PM CDT SAT MAY 18 2013 KSZ032-190130- RUSSELL- 630 PM CDT SAT MAY 18 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 24 MILES WEST OF VICTORIA...OR 40 MILES WEST OF RUSSELL...AND MOVING EAST AT 20 MPH. DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS POSSIBLE WITH. PEOPLE IN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 3914 9904 3914 9850 3870 9849 3870 9905 TIME...MOT...LOC 2331Z 261DEG 19KT 3884 9956 COOK
Local storm report, May 18, 7:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 10 NW RUSSELL 38.99N 98.99W
05/18/2013 E1.00 INCH RUSSELL KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL. TIME
IS APPROXIMATED WITH RADAR.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:10 PM CDT | Tornado Warning | ICT | Russell | 50 min |
| May 18, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 64 min |
| May 18, 8:15 PM CDT | Tornado Warning | ICT | Barton | 45 min |
| May 18, 8:36 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Russell | 54 min |
| May 18, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno | 59 min |
| May 19, 12:13 AM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| May 19, 1:00 AM CDT | Special Weather Statement | ICT | Cowley, Sumner | 45 min |
| May 19, 2:18 AM CDT | Special Weather Statement | ICT | Saline | 27 min |
| May 19, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 46 min |
| May 19, 5:05 AM CDT | Special Weather Statement | ICT | Wilson | 25 min |
| May 19, 5:33 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| May 19, 1:40 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
| May 19, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 49 min |
| May 19, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 19, 3:00 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 19, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 45 min |
| May 19, 3:05 PM CDT | Tornado Warning | ICT | Kingman, Sedgwick, Sumner | 25 min |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| May 19, 3:25 PM CDT | Tornado Warning | ICT | Sedgwick | 50 min |
| May 19, 3:55 PM CDT | Tornado Warning | ICT | Sumner | 50 min |
| May 19, 3:59 PM CDT | Tornado Warning | ICT | Butler, Harvey, Sedgwick | 46 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 45 min |
| May 19, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 48 min |
| May 19, 4:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 44 min |
| May 19, 4:32 PM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 54 min |
| May 19, 4:40 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| May 19, 4:40 PM CDT | Tornado Warning | ICT | Sumner | 35 min |
| May 19, 4:43 PM CDT | Tornado Warning | ICT | Butler, Cowley, Sumner | 47 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey | 40 min |
| May 19, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 38 min |
| May 19, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 46 min |
| May 19, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 45 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 55 min |
| May 19, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 66 min |
| May 19, 5:35 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 40 min |
| May 19, 6:03 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| May 19, 6:04 PM CDT | Special Weather Statement | ICT | Reno | 26 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 49 min |
| May 19, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 58 min |
| May 19, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 40 min |
| May 19, 6:23 PM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| May 19, 6:25 PM CDT | Special Weather Statement | ICT | McPherson | 35 min |
| May 19, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 45 min |
| May 19, 6:54 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 36 min |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 48 min |
| May 19, 6:58 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.